Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 10, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Apr 30, 2012, 2:30 AM MDT for Moffat County, Rio Blanco County, Colorado. It took effect at Apr 30, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2012, 2:30 AM MDT (08:30 UTC)
- In effect from
- Apr 30, 2012, 12:00 PM MDT
- Expired
- Apr 30, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Moffat County, CO, Rio Blanco County, CO
The radar
The Grand Junction radar (KGJX), 138 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 8.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638 WWUS85 KGJT 300830 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 230 AM MDT MON APR 30 2012 ...WARM TEMPERATURES...LOW HUMIDITY...GUSTY SURFACE WINDS AND DRY FUELS MAKE A RETURN TO NORTHERN AREAS OF WESTERN COLORADO THIS AFTERNOON AND EVENING... .TEMPERATURES WILL CONTINUE TO RISE TODAY ALLOWING AFTERNOON RELATIVE HUMIDITIES TO DROP BELOW 15 PERCENT FOR NORTHERN AREAS OF WESTERN COLORADO. IN ADDITION...WINDS ALOFT WILL PICK UP IN THE AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS UP AHEAD OF THE NEXT DISTURBANCE THAT WILL MOVE THROUGH THE AREA TOMORROW. GOOD MIXING WILL ALLOW THESE WINDS TO REACH THE SURFACE WITH GUSTS REACHING OVER 25 MPH. ALL OF THESE CONDITIONS COMBINED WILL CREATE FAVORABLE CONDITIONS FOR EXPLOSIVE FIRE GROWTH. COZ200-202-010000- /O.NEW.KGJT.FW.W.0010.120430T1800Z-120501T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 230 AM MDT MON APR 30 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL TODAY WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
2 follow-up statements
550 WWUS85 KGJT 301819 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1219 PM MDT MON APR 30 2012 ...WARM TEMPERATURES...LOW HUMIDITY...GUSTY SURFACE WINDS AND DRY FUELS MAKE A RETURN TO NORTHERN AREAS OF WESTERN COLORADO THIS AFTERNOON AND EVENING... .RELATIVE HUMIDITIES WILL CONTINUE TO DROP INTO THE LOWER TEENS THIS AFTERNOON AS TEMPERATURES WARM INTO THE UPPER 60S TO LOWER 70S ACROSS THE NORTHWEST COLORADO. WINDS ARE CURRENTLY GUSTING IN THE 25 TO 30 MPH RANGE ACROSS THIS AREA AND WHEN COMBINED WITH THE DRY AIR MASS DURING PEAK HEATING...RED FLAG CONDITIONS WILL RESULT. THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH WILL BE HIGH AND BURNING IS NOT RECOMMENDED. COZ200-202-010300- /O.CON.KGJT.FW.W.0010.000000T0000Z-120501T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 1219 PM MDT MON APR 30 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WINDS...SOUTHWEST 15 TO 20 MPH WITH FREQUENT GUSTS UP TO 30 MPH THROUGH THE AFTERNOON AND EARLY EVENING HOURS. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL TODAY WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
204 WWUS85 KGJT 010306 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 906 PM MDT MON APR 30 2012 COZ200-202-010415- /O.EXP.KGJT.FW.W.0010.000000T0000Z-120501T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 906 PM MDT MON APR 30 2012 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... DURING THE PAST HOUR...SURFACE WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY HAS INCREASED ABOVE 15 PERCENT. CRITICAL FIRE WEATHER CONDITIONS NO LONGER EXIST AND THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. LOCAL GUSTS OF 20 TO 25 MPH WILL BE POSSIBLE DURING THE OVERNIGHT HOURS. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 29, 10:34 PM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 29, 10:34 PM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1034 PM MDT SUN APR 29 2012 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 1255 PM MDT SUN APR 29 2012 A WEAK WAVE WILL MOVE THROUGH THE AREA THIS AFTERNOON, MOISTURE AND LIFT IS LIMITED SO EXPECT ONLY SOME INCREASING HIGH CLOUDS AND ISOLATED SHOWERS ACROSS THE SOUTH. AFTER A MAINLY CLEAR AND SEASONABLY COOL NIGHT...THE GRADIENT WILL INCREASE ON MONDAY AHEAD OF A BROAD TROUGH WHICH WILL MOVE ACROSS THE NORTHWEST US. THE INCREASED WINDS AND DRY CONDITIONS MAY LEAD TO SOME FIRE WEATHER CONCERNS. AS THIS SYSTEM APPROACHES EXPECT INCREASING HIGH CLOUDS BY MONDAY AFTERNOON WITH SOME LIGHT SHOWERS DEVELOPING ACROSS NORTHEAST UTAH BY MONDAY NIGHT. EXPECT SEASONABLY WARM TEMPERATURES ON MONDAY. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 1255 PM MDT SUN APR 29 2012 THE HIGHER LATITUDES OF NOAM WILL BE TAKING ON A MORE BLOCKY PATTERN IN THE UPCOMING WEEK AS HIGH PRESSURE EXPANDS OVER THE NORTHERN CANADIAN PRAIRIES AND YUKON. THIS WILL KEEP MUCH OF THE PACIFIC ENERGY THAT MOVES INTO THE PACIFIC NORTHWEST FROM ROTATING BACK NORTHWARD...INSTEAD TRACKING ACROSS THE NORTHERN AND CENTRAL ROCKIES. THERE WILL ALSO BE SUPPORT FOR ADDITIONAL LARGE SCALE ASCENT BY THE MODERATE POLAR JET STREAMING THROUGH THE NORTHERN HALF OF THE GREAT BASIN...CURVING OVER THE ROCKIES BEFORE HEADING INTO THE NORTHERN PLAINS. GOES DERIVED PRECIPITABLE WATER IMAGERY CONTINUES TO SHOW A DECENT SOURCE OF MOISTURE SITTING OF THE NORTHWEST COAST...WHICH SHOULD BE PICKED UP BY THE JET AND DISTURBANCES AS THEY HEAD OUR WAY. THE RESULT OF THIS WILL BE A RATHER UNSETTLED PERIOD OF SHOWERS AND AFTERNOON THUNDERSTORMS BEGINNING TUESDAY AFTERNOON AND PERSISTING INTO THE LATE WEEK PERIOD. OVERALL THE BEST DYNAMICS AND MOISTURE TRANSPORT LOOK TO FAVOR THE NORTHERN HALF OF THE CWA FOR THE BETTER PRECIPITATION CHANCES. THIS WILL BE MOST EVIDENT ON TUESDAY AFTERNOON AND EVENING AS THE INITIAL MOISTURE PLUME IS TAPPED INTO BY FAVORABLE JET DYNAMICS OVER- RIDING LOW LEVEL CONVERGENCE OF A SURFACE FRONT MOVING INTO OUR NORTHWEST CWA. THERE ALSO CONTINUES TO BE A HINT OF MID LEVEL FRONTO GENESIS TO HELP FOCUS THE HEAVIER PRECIPITATION IN A NARROWER BAND. THE ARRIVAL OF ANOTHER JET MAX TUESDAY NIGHT AND WESTERLY OROGRAPHICS AND SHOULD KEEP PRECIPITATION GOING OVER THE NORTHERN MOUNTAINS THROUGH THE EARLY MORNING HOURS. ATTM SNOW LEVELS LOOK TO REMAIN QUITE HIGH...WITH MOST ACCUMULATIONS AOA 10KFT AGL. THE SURFACE FRONT MAY ALSO PLAY SOME ROLE TUESDAY NIGHT BUT LOOKS TO BECOME MORE DIFFUSE AS WARM AIR ADVECTION INCREASES ON WEDNESDAY AHEAD THE NEXT ARRIVING WAVE. SHOWERS AND OCCASIONAL THUNDERSTORMS LOOK POSSIBLE UNTIL FRIDAY AFTERNOON...THEN THE JET AND SHORT WAVE TRACK SHIFTS NORTHWARD BY A STRONGER TROF DIGGING INTO THE WESTERN STATES. THIS SHOULD ALLOW FOR A GOOD WARMUP LATE WEEK INTO SATURDAY AS WINDS AND FIRE WEATHER CONCERNS RETURN. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 932 PM MDT SUN APR 29 2012 SOME MID TO HIGH LEVEL CLOUDS WILL MOVE IN LATER TODAY ACROSS NORTHERN AREAS BUT WILL NOT POSE ANY AVIATION THREAT. VFR TO CONTINUE THROUGH TOMORROW NIGHT. && .FIRE WEATHER... ISSUED AT 336 MDT SAT APR 28 2012 DRY CONDITIONS WILL REMAIN IN PLACE ON MONDAY BEFORE LATE ARRIVING MOISTURE BRINGS IN BETTER CHANCES FOR PRECIPITATION TUESDAY AFTERNOON...PERSISTING INTO THE LATE WEEK PERIOD. RELATIVE HUMIDITY LEVELS WILL ONCE AGAIN DROP INTO THE LOWER TEENS MONDAY AFTERNOON OVER THE LOWER TO MID ELEVATIONS AS TEMPERATURES WARM ANOTHER 5 TO 10 DEGREES. THIS WARMING WILL LEAD TO GOOD AFTERNOON MIXING AND BRING DOWN OCCASIONAL GUSTS OVER 25 MPH DURING THE PEAK HEATING HOURS. THE COVERAGE OF THESE WINDS AND AMOUNT OF GREEN UP THE PAST WEEK MAY PREVENT WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS FROM DEVELOPING. ANY INPUT TO FUEL STATUS AND GREEN UP WOULD BE GREATLY APPRECIATED. THE NORTHERN AND CENTRAL FIRE ZONES SHOULD HAVE THE BEST CHANCE OF PRECIPITATION OVER THE UPCOMING WEEK. DRY CONDITIONS AND TEMPERATURES REMAINING NEAR TO ABOVE NORMAL IN THE SOUTH SHOULD KEEP ELEVATED FIRE CONCERNS IN PLACE AND WILL CONTINUE TO BE MONITORED DAILY. .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...MPM LONG TERM...15 AVIATION...TGR FIRE WEATHER...15
Hazardous weather outlook, Apr 29, 3:25 AM MDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 325 AM MDT SUN APR 29 2012 COZ001>014-017>023-UTZ022>025-027>029-300930- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 325 AM MDT SUN APR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT CHANCE FOR PRECIPITATION WILL BE TUESDAY AFTERNOON THROUGH THURSDAY EVENING AS TWO WEAK DISTURBANCES MOVE THROUGH NORTHERN UTAH AND COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CUOCO
Nearby
Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.